MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION EKOSONIC ENDOVASCULAR DEVICE, 106X12CM; CATHETER, CONTINUOUS FLUSH
Model Number 500-55112
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/27/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the drug port was occluded.A 106x12cm ekosonic endovascular device was selected for use in a procedure to treat a pulmonary embolism.After a therapy run time of 12 hours, the ekos catheter was blocked to saline in the coolant port.The physician tried removing the catheter from the pa five times and washed it, but the catheter was still blocked, and saline failed to enter into the coolant port of the catheter.The drug port was also occluded, so the device was removed.The procedure continued with only one catheter in the left side of the pa.No patient complications were reported, and the patient was stable.
 
Additional Manufacturer Narrative
Device eval by manufacturer: the device was returned loosely tangled with the untrasonic core inserted into the infusion catheter.Some blood was seen in the device.The infusion catheter was inspected for visual damage with none found.The ultrasonic core was inspected for damage and advancement tool/pinch marks were seen 8.6cm and 58.3cm from the luer barb.Microscopic analysis of the infusion catheter showed some blockage of the drug holes due to blood.The drug port was air tested in water and bubbles were seen coming from 3 of the 12 drug holes.The device was flushed through the coolant port without issue.Saline was seen coming from the coolant holes and distal tip of the infusion catheter.The complaint was partially confirmed with the drug holes being difficult to flush; however, the coolant port had no issue with flushing.
 
Event or Problem Description

Brand Name
EKOSONIC ENDOVASCULAR DEVICE, 106X12CM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16005179
Report Number2124215-2022-52921
Device Sequence Number5783837
Product Code KRA
UDI-Device Identifier00858593006134
UDI-Public00858593006134
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K182324
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2024
Device Model Number500-55112
Device Catalogue Number500-55112
Device Lot Number8035020865
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/28/2022
Supplement Date Received by Manufacturer01/13/2023
Initial Report FDA Received Date12/19/2022
Supplement Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age83 YR
Patient SexMale